MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA UNIQUE SIZE 4

TELEFLEX MEDICAL LMA UNIQUE SIZE 4
Model Number IPN922900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The complaint sample was received at the manufacturing site for evaluation.Prior to review of the sample there was no infected tag on the complaint sample.The product pouch was attached.The lot number and size were same as the complaint description.Proper investigation cannot be performed as the device still inside the complaint packaging and no infected tag to confirm the product has been disinfected.From the outer package reviewed, the complaint description of "cuff separated from tube during use" is confirmed as the part was observed as separated (cuff and airway tube).The device history for the packaging lot 11f22do273 was reviewed and found no abnormalities with the complaint lot.The device history review for the assembly process lot affected was reviewed and there was no nonconformances issued for the assembly lot.It was concluded that the complaint root cause is undetermined/unknown.Further investigation will be completed after clarity of the complaint sample status is obtained from complaint handling coordinator and a follow-up report will be submitted when the sample investigation is completed.
 
Event or Problem Description
Reported issue: patient was under general anesthesia for a urological procedure.When waking up, the nurse was removing the laryngeal mask and at the same time the patient clenched his teeth and the tube separated from the cuff.The inurse had to extract the cuff manually.
 
Additional Manufacturer Narrative
(b)(4).The complaint sample was received and a visual inspection was performed on the product.The lot number and the size was the same as the complaint description.After verifying the product the actual defect was the airway tube was detached from the backplate.The inflation line also was detached from the cuff.On visual inspection of the airway tube and backplate it was observed that the awt-backplate joint area, showed the airway tube area has glue mark on the airway tube.In the device history review for the packaging lot 11f22do273 no abnormalities were found.In the device history review for the assembly process for the affected lot no nonconformance were issued.Since there was the presence of glue on the airway tube area and airway tube was detached due to patient clenching his teeth the root cause identifies as undetermined/unknown.There was limited information related to how the patient clenched the part or how doctor/user remove the device.In conclusion, based on the complaint description of "cuff separated from tube during use", reviewing of the device history of the packaging and assembly lot, there was no abnormality found.After reviewing the sample received, the defect was the same as the complaint description, the airway tube was detached from the backplate.Since there was glue marking present on the airway tube area and the airway tube was detached due to the patient clenching his teeth, the root cause identifies as undetermined/unknown.
 
Event or Problem Description

Brand Name
LMA UNIQUE SIZE 4
Common Device Name
LMA UNIQUE
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
THE LARYNGEAL MASK COMPANY
6 battery road #07-02
singapore 04990 9
SN   049909
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16491714
Report Number9681900-2023-00007
Device Sequence Number5660036
Product Code CAE
UDI-Device Identifier15060112318259
UDI-Public15060112318259
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model NumberIPN922900
Device Catalogue Number125040
Device Lot Number11F22D0273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown